MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Inaccurate Delivery (2339)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A pharmacist reported with description that during procedure when the lens was desterilized, the surgeon noticed problem while injecting the lens.Additional information was requested and received stating that the lens was not completely inside the eye.The procedure was completed using replacement lens.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6., and h.11.The device with the lens was returned loose inside the carton.The lens stop and plunger lock were removed.The plunger was oriented correctly upon return.Viscoelastic was observed in the device.The plunger was in contact with the trailing optic edge inside the loading area.The lens was located partially advanced into the nozzle entry area.The lens was posterior surface up upon return.The leading haptic was ahead of the optic with distal tip oriented toward the right side of the device.The trailing haptic was extended along the right side of the plunger in the loading area.The nozzle tip has stress lines and was cracked.This damage would indicate the lens had been advanced throughout the nozzle.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified viscoelastic was indicated.The root cause cannot be determined for the reported complaint.Based on the damage to the nozzle tip and the posterior placement of the lens near the loading area, it would suggest that the lens was advanced out of the device and replaced into the device for return shipment.The damage to the nozzle may indicate the lens was not in an appropriate position for advancement.The ifu (instructions for use) instructs: after the lens has been advanced to the nozzle line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.After confirming the lens is properly positioned and the haptics are folded properly, proceed with lens implantation.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome, since the haptic may be trapped and stretched, and/or pinched and sheared by the moving plunger.Prior to lens implantation confirm the following: an appropriate incision is made for the corresponding nozzle size; the lens is properly positioned; and the haptics are properly folded.Then, insert the nozzle tip into the incision as far as needed to facilitate lens implantation, using the depth guard as the insertion limit, and aim the nozzle tip at the anterior capsule opening.Gently advance the plunger in one smooth, continuous motion to deliver the iol (intraocular lens).Maintain adequate pressure to ensure the nozzle tip remains in the incision.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23973606
Report Number1119421-2026-00038
Device Sequence Number9012578
Product Code HQL
UDI-Device Identifier00380652394888
UDI-Public(01)00380652394888(17)280226(11)250227(10)16002489
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number16002489
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM
Patient SexUnknown